Alert archive / Montana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Great Falls, MT

June 18, 2013Glacier County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 18, 2013, 4:09 PM MDT for Glacier County, Montana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 4:09 PM MDT (22:09 UTC)
Expired
Jun 18, 2013, 5:00 PM MDT
In force
51 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Glacier County, MT

The radar

The Great Falls radar (KTFX), 187 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:25 PM MDTHAIL 17 Nne Browning, MTHAIL UP TO QUARTER SIZE FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 2:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS55 KTFX 182209
SVRTFX
MTC035-182300-
/O.NEW.KTFX.SV.W.0013.130618T2209Z-130618T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 PM MDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLACIER COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 500 PM MDT.

* AT 406 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER     
  BROWNING...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  CENTRAL GLACIER COUNTY.

THIS ALSO INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 227 AND 230.

HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN BROWNING WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

&&


LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
      4875 11330
TIME...MOT...LOC 2208Z 225DEG 32KT 4867 11293

$$

BRUSDA
3 follow-up statements
012 
WWUS55 KTFX 182225
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 PM MDT TUE JUN 18 2013

MTC035-182300-
/O.CON.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
425 PM MDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL GLACIER COUNTY...

AT 420 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS
LOCATED OVER CENTRAL GLACIER COUNTY...OR 24 MILES WEST OF CUT BANK...
MOVING NORTHEAST AT 25 MPH.

THIS ALSO INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 227 AND 230.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY...MAINLY NORTHEAST OF BROWNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
      4875 11330
TIME...MOT...LOC 2224Z 227DEG 30KT 4874 11279

$$

BRUSDA
664 
WWUS55 KTFX 182241
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT TUE JUN 18 2013

MTC035-182300-
/O.CON.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
441 PM MDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL GLACIER COUNTY...

AT 439 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL 
GLACIER COUNTY...OR 19 MILES WEST OF CUT BANK...MOVING NORTHEAST AT 
25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY...MAINLY NORTHWEST OF CUT BANK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF 
BALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
      4875 11330
TIME...MOT...LOC 2240Z 225DEG 27KT 4874 11272

$$

BRUSDA
854 
WWUS55 KTFX 182258
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 PM MDT TUE JUN 18 2013

MTC035-182308-
/O.EXP.KTFX.SV.W.0013.000000T0000Z-130618T2300Z/
GLACIER MT-
458 PM MDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLACIER COUNTY WILL
EXPIRE AT 500 PM MDT...

THE THUNDERSTORM THAT IS NORTHWEST OF CUT BANK IS WEAKENING. 
HOWEVER...OTHER SEVERE THUNDERSTORMS WILL AFFECT GLACIER COUNTY 
THROUGH THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4900 11286 4897 11249 4889 11230 4854 11293
      4875 11330
TIME...MOT...LOC 2258Z 225DEG 27KT 4883 11257

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 18, 2:43 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MDT Tue Jun 18 2013

.DISCUSSION...
Today through Thursday...A low pressure system moving over the
Pacific Northwest coast today will bring increased moisture and
instability to Montana. These factors will help generate showers and
thunderstorms over terrain this afternoon. A frontal boundary
associated with this system will also move into Western Montana
today providing a good forcing mechanism for storm development. As a
result the Storm Prediction Center continues to keep Western and
Central Montana under a Slight Risk for severe thunderstorms. Storms
decrease overnight, but another round of potentially severe weather
is expected for Wednesday as the main system continues to move east
across the Northern Rockies. The most unstable conditions will also
shift northeast into Central and Eastern Montana, where the Storm
Prediction Center has a Slight Risk for Wednesday as well. The
potential for the strongest storms will be along and east of a
Havre-to-Stanford line as wind shear and instability are strongest
there. Precipitation from storms may be heavy adding the potential
for flash flooding. The system will lift northeast across the area
later Wednesday night into Thursday keeping high POPs in the
mountains. Westerly down-slope winds will hinder shower/thunderstorm
development Thursday though. Winds strengthen along the Rocky
Mountain Front Thursday making high wind highlights possible.
Temperatures cool Wednesday as the main front moves through the area.

Thursday night through Tuesday...No significant changes made to
the medium range forecast. An unsettled pattern will persist
through Saturday as a closed upper low will remain quasi-
stationary over northwest Montana. Short wave energy will
continue to rotate out from the base of the low and help initiate
shower and thunderstorm development each day. The strength of
these storms will depend on availability of low level moisture
and the strength of the divergent flow aloft. The models also
continue to differ on the upper low's position which, in turn,
will affect where and how strong thunderstorms will be. Because
of these differences, have continued to broad-brush the pops
through Saturday. By late Saturday, the models move the low to
northeast Montana and lift it out as an upper ridge begins
building over the Pacific Northwest. The ridge breaks down on
Sunday as short wave energy ripples across the area within the
westerly flow aloft. Isolated thunderstorms will remain a
possibility Sunday and Monday. By Tuesday, weak upper ridging
returns though isolated showers will persist over the southwest
mountains. Temperatures will remain below seasonal averages to
start the period due to cloud cover and periodic cold advection
from transient shortwaves. Temperatures should rise above
seasonal averages to start the week.

&&

.AVIATION...
Updated 1725Z.
A trof over the Pacific Northwest will continue to influence the
weather across the area through 18Z Wednesday. Thunderstorms will
initially develop over the mountains early this afternoon and begin
to push into the plains late in the afternoon. The most widespread
thunderstorms activity will be in the KCTB area where a cold front
will approach this evening. Some of the storms cloud contain large
hail and strong wind gusts to 50 knots...mainly north and west of a
KBTM to KGTF to KHVR line. Less than VFR conditions can be expected
with some of the heavier storms. The threat for storms will be lower
in KLWT and KBZN area where lack of lift and/or drier air will limit
thunderstorm coverage. Langlieb

&&

.HYDROLOGY...
More widespread showers and thunderstorms are possible along the
Rocky Mountain Front and adjacent plains this afternoon and
evening and over most of the plains of North Central/Central
Montana on Wednesday. Some of these storms may produce brief heavy
rainfall. These periods will need to be monitored for possible
areal flood/flash flood highlights. The greater area of concern is
across eastern portions of north central and central Montana for
Wednesday that still have moist soil that would not be able to
absorb much rapid rainfall. If rainfall from storms today are
significant along the Rocky Mountain Front additional rainfall on
Wednesday will increase the flooding threat there as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  76  46  67 /  60  80  80  20
CTB  52  73  45  64 /  70 100  90  30
HLN  53  75  46  67 /  50  70  60  30
BZN  48  79  42  69 /  30  50  40  20
WEY  38  70  32  61 /  20  30  20  20
DLN  48  71  39  65 /  40  60  50  20
HVR  59  84  51  73 /  50  80  90  20
LWT  53  80  44  69 /  40  60  80  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Hill...Jefferson...Judith Basin...Liberty...Meagher...Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Toole.

&&

weather.gov/greatfalls
Hazardous weather outlook, Jun 18, 2:50 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT TUE JUN 18 2013

MTZ009>014-044>046-048>050-052>054-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-
250 PM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS CONTINUES INTO THE
DAY ON WEDNESDAY...AND SPREADS EAST ACROSS THE PLAINS OF NORTH
CENTRAL AND CENTRAL MONTANA. SIMILAR THREATS TO THOSE TODAY ARE
EXPECTED AGAIN. THE MAIN AREA OF CONCERN ON WEDNESDAY WILL BE
EAST OF INTERSTATE 15...WHERE MOIST SOILS MAY NOT BE ABLE TO
HANDLE THE POTENTIALLY HEAVY RAINFALL...POSSIBLY RESULTING IN
FLASH FLOODING.

WESTERLY WINDS WILL BECOME BREEZY IN THE WAKE OF THE SYSTEM ON
THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN
FRONT.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY
RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

MTZ047-051-191200-
BLAINE-FERGUS-
250 PM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL
BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE NORTH
CENTRAL AND CENTRAL MONTANA TODAY. SOME STORMS MAY BECOME SEVERE
AT TIMES. THREATS FROM SUCH STORMS MAY INCLUDE STRONG GUSTY WINDS
AND HAIL...BUT BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS CONTINUES INTO THE
DAY ON WEDNESDAY...AND SPREADS EAST ACROSS THE PLAINS OF NORTH
CENTRAL AND CENTRAL MONTANA. SIMILAR THREATS TO THOSE TODAY ARE
EXPECTED AGAIN. THE MAIN AREA OF CONCERN ON WEDNESDAY WILL BE
EAST OF INTERSTATE 15...WHERE MOIST SOILS MAY NOT BE ABLE TO
HANDLE THE POTENTIALLY HEAVY RAINFALL...POSSIBLY RESULTING IN
FLASH FLOODING.

WESTERLY WINDS WILL BECOME BREEZY IN THE WAKE OF THE SYSTEM ON
THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN
FRONT.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY
RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008-015-055-191200-
BEAVERHEAD-MADISON-GALLATIN-
250 PM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL
BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST
MONTANA TODAY. SOME STORMS MAY BECOME STRONG AT TIMES...POSSIBLY
PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. THE
BRIEF HEAVY RAINFALL MAY CAUSE RAPID DEBRIS FLOW OR FLASH
FLOODING ON SOME BURN SCAR AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR STRONG THUNDERSTORMS CONTINUES INTO THE DAY ON
WEDNESDAY...WITH SIMILAR THREATS AS THOSE TODAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY
RAINFALL... AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 18, 2:44 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MDT TUE JUN 18 2013

MTZ014-048-182130-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
244 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND
SOUTHWESTERN TETON COUNTIES UNTIL 330 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF OVANDO...OR 34 MILES NORTH
OF DRUMMOND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...THE SCAPEGOAT
WILDERNESS AND RURAL AREAS OF SOUTHWESTERN TETON AND WESTERN LEWIS
AND CLARK COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4768 11297 4745 11242 4710 11280 4711 11281
      4717 11281 4717 11305 4718 11307 4747 11308
TIME...MOT...LOC 2043Z 208DEG 26KT 4719 11300

MLV
Special weather statement, Jun 18, 3:03 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MDT TUE JUN 18 2013

MTZ048-049-182145-
EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
303 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND
SOUTHERN TETON COUNTIES UNTIL 345 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AUGUSTA...OR 26 MILES SOUTHWEST OF
CHOTEAU...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AUGUSTA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4781 11234 4767 11199 4736 11237 4747 11261
TIME...MOT...LOC 2103Z 212DEG 20KT 4749 11241

MLV
Special weather statement, Jun 18, 3:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MDT TUE JUN 18 2013

MTZ014-048-182215-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
329 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK COUNTY
UNTIL 415 PM MDT...

AT 324 PM MDT...STORM SPOTTERS REPORTED NICKEL-SIZED HAIL WITH A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LINCOLN...OR 35 MILES
NORTHEAST OF DRUMMOND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AUGUSTA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4753 11246 4739 11204 4736 11205 4691 11257
      4701 11281 4706 11281
TIME...MOT...LOC 2130Z 211DEG 34KT 4708 11259

MLV
Local storm report, Jun 18, 3:32 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             LINCOLN                 46.96N 112.68W
06/18/2013  E0.88 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            RAIND WITH NICKEL SIZE HAIL FOR 6 MINUTES. CALM WIND.

&&

PN
Special weather statement, Jun 18, 3:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT TUE JUN 18 2013

MTZ009-046-048-182230-
EASTERN PONDERA MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY
MOUNTAIN FRONT MT-
347 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA AND NORTHWESTERN
TETON COUNTIES UNTIL 430 PM MDT...

AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES SOUTH OF HEART BUTTE...OR 26 MILES WEST
OF CHOTEAU...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUPUYER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4831 11265 4819 11224 4782 11264 4789 11292
TIME...MOT...LOC 2147Z 207DEG 25KT 4796 11269

MLV
Special weather statement, Jun 18, 3:56 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 PM MDT TUE JUN 18 2013

MTZ009-010-182230-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
356 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLACIER COUNTY UNTIL
430 PM MDT...

AT 355 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF BROWNING...MOVING NORTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL GLACIER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4890 11310 4871 11260 4851 11303 4862 11326
TIME...MOT...LOC 2155Z 220DEG 17KT 4864 11304

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:02 PM MDTSpecial Weather StatementTFXCascade58 min
Jun 17, 6:52 PM MDTSpecial Weather StatementTFXTeton53 min
Jun 17, 7:46 PM MDTSpecial Weather StatementTFX44 min
Jun 17, 9:30 PM MDTSpecial Weather StatementTFXMeagher45 min
Jun 18, 12:33 AM MDTSpecial Weather StatementTFXMeagher42 min
Jun 18, 2:44 PM MDTSpecial Weather StatementTFXLewis and Clark46 min
Jun 18, 3:03 PM MDTSpecial Weather StatementTFXTeton42 min
Jun 18, 3:29 PM MDTSpecial Weather StatementTFXLewis and Clark46 min
Jun 18, 3:47 PM MDTSpecial Weather StatementTFXPondera43 min
Jun 18, 3:53 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton52 min
Jun 18, 3:56 PM MDTSpecial Weather StatementTFXGlacier34 min
Jun 18, 4:45 PM MDTSpecial Weather StatementTFXPondera45 min
Jun 18, 4:55 PM MDTSpecial Weather StatementTFXGlacier50 min
Jun 18, 4:57 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera48 min
Jun 18, 5:00 PM MDTSevere Thunderstorm WarningTFXGlacier60 min
Jun 18, 5:22 PM MDTFlash Flood WarningTFXTeton4 hr
Jun 18, 5:36 PM MDTSpecial Weather StatementTFXPondera24 min
Jun 18, 5:40 PM MDTSpecial Weather StatementTFXCascade50 min

Nearby

Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.